Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 21, 2007, 7:03 PM CST for Wilkinson County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2007, 7:03 PM CST (01:03 UTC)
- Expired
- Nov 21, 2007, 7:45 PM CST
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 5:29 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 220104
SVRLIX
MSC157-220145-
/O.NEW.KLIX.SV.W.0155.071122T0103Z-071122T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CST WED NOV 21 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 745 PM CST
* AT 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF
DOLOROSA TO 8 MILES NORTHWEST OF FORT ADAMS TO 10 MILES WEST OF
FORT ADAMS...AND MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORT ADAMS BY 720 PM CST...
DOLOROSA BY 740 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3136 9116 3116 9121 3106 9156 3113 9164
3122 9161 3126 9156 3125 9150 3131 9149
3134 9146 3135 9137 3139 9132 3139 9122
TIME...MOT...LOC 0103Z 238DEG 28KT 3171 9161 3119 9161
3107 9169
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 4:10 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Nov 21, 4:10 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 410 PM CST WED NOV 21 2007 .DISCUSSION MAIN FORECAST CONCERNS CONTINUE TO CENTER AROUND CONVECTION TONIGHT AND AGAIN SUNDAY INTO EARLY MONDAY. THE SCATTERED CONVECTION THAT DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND PRODUCED ISOLATED HAIL AND WIND DAMAGE IN SOUTHWEST MISSISSIPPI IS BEGINNING TO MOVE OUT OF THE AREA AS IT PUSHES OFF TO THE EAST NORTHEAST. HOWEVER ADDITIONAL CONVECTION IS EXPECTED OVERNIGHT AS THE CONVECTION CURRENTLY OVER EAST TEXAS AND WESTERN LOUISIANA PROGRESSES TO THE EAST. THE CONVECTION HAS BEEN ENHANCED TODAY BY A JET MAX MOVING AROUND THE BASE OF AN UPPER TROUGH TRAVERSING THE CENTRAL PLAINS...A WEAK DISTURBANCE MOVING OUT OF COASTAL TEXAS AS WELL AS RATHER SHEARED WIND ENVIRONMENT. IT APPEARS THAT THE BEST DYNAMICS WILL REMAIN NORTH OF THE FORECAST AREA TONIGHT WITH THIS SYSTEM...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE NORTH ZONES. A STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM AND CURRENTLY MOVING ACROSS ARKANSAS AND NORTHEAST TEXAS WILL PUSH ACROSS THE FORECAST AREA AFTER MIDNIGHT TONIGHT AND THROUGH EARLY THURSDAY MORNING. LINGERING CONVECTION CAN BE EXPECTED ACROSS COASTAL AREAS AND THE ADJACENT COASTAL WATERS THROUGH THURSDAY MORNING. IN THE WAKE OF THIS FRONT MUCH COOLER CONDITIONS WILL PREVAIL WITH HIGH ONLY IN THE 50S AND 60S THURSDAY INTO SATURDAY. RAIN WILL MOVE BACK INTO THE PICTURE ON SATURDAY AS WARM AIR ADVECTION RETURNS TO THE GULF COAST REGION. ANOTHER SYSTEM...THIS ONE QUITE VIGOROUS...IS FORECAST TO EJECT OUT OF THE SOUTHWEST CONUS OR NORTHERN MEXICO LATE OVER THE WEEKEND AND MOVE ACROSS TEXAS/SOUTHERN PLAINS AND THE LOWER MISSISSIPPI VALLEY LATE SUNDAY INTO MONDAY. CYCLOGENESIS IS FORECAST TO TAKE PLACE OVER THE NORTHWEST GULF AS THIS UPPER TROUGH APPROACHES AND BEGINS TO TAKE ON A NEGATIVE TILT. THIS LOW IS THEN FORECAST TO TRACK NORTHEAST ACROSS LOUISIANA AND MISSISSIPPI LATE SUNDAY AND SUNDAY NIGHT. AS IT LOOKS NOW...THERE WILL BE A THREAT OF SEVERE THUNDERSTORMS AND POSSIBLY HEAVY RAIN SUNDAY AND SUNDAY NIGHT ALTHOUGH THE TIMING WITH THIS SYSTEM IS A BIT UNCERTAIN. && .AVIATION... MVFR TO OCCASIONAL IFR CONDITIONS ARE EXPECTED THROUGH TONIGHT DUE TO CEILING AND OCCASIONAL CONVECTION. && .MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT DURING THE DAY THURSDAY ACROSS THE GULF COASTAL WATERS AND OVER LAKES PONTCHARTRAIN AND MAUREPAS THURSDAY NIGHT. SMALL CRAFT CONDITIONS WILL PERSIST OVER THE GULF COASTAL WATERS THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 51 56 37 56 / 70 20 10 10 BTR 53 59 39 58 / 70 20 10 10 MSY 59 62 45 58 / 60 30 10 10 GPT 58 64 41 58 / 60 40 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 11
Hazardous weather outlook, Nov 21, 2:05 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 205 PM CST WED NOV 21 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-221200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 205 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD FRONT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ACROSS THOSE AREAS OF SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA LOCATED TO THE WEST OF INTERSTATE 55 AND TO THE NORTH OF INTERSTATES 10 AND 12. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL END WITH FRONTAL PASSAGE EARLY THURSDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE WEST GULF LATE SATURDAY OR EARLY SUNDAY AND MOVE NORTHWARD INTO LOUISIANA AS A STRONG STORM SYSTEM SUNDAY NIGHT AND EARLY MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE FROM SUNDAY AFTERNOON INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. EMERGENCY MANAGERS ARE URGED TO STAY ABREAST OF THE FORECASTS CONCERNING THE LOW PRESSURE SYSTEM AND POSSIBLE SEVERE STORMS SUNDAY THROUGH MONDAY. IF THE WEATHER PATTERN DEVELOPS AS INDICATED IN CURRENT WEATHER MODELS... THEN A SIGNIFICANT SEVERE WEATHER EVENT MAY RESULT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY OPERATIONS MAY BE REQUIRED SUNDAY NIGHT OR MONDAY.
In the hours before
Local storm report, Nov 21, 2:46 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL OSYKA 31.01N 90.47W
11/21/2007 E1.75 INCH PIKE MS LAW ENFORCEMENT
STATE POLICE REPORTED GOLF BALL SIZE HAIL ON INTERSTATE
55 AT EXIT 1.
&&
92/JSSLocal storm report, Nov 21, 3:25 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
325 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 S TYLERTOWN 31.04N 90.14W
11/21/2007 E0.75 INCH WALTHALL MS LAW ENFORCEMENT
PENNY SIZE HAIL COVERING GROUND.
&&Local storm report, Nov 21, 3:41 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 SE TYLERTOWN 31.09N 90.11W
11/21/2007 E0.00 MPH WALTHALL MS LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN NEAR THE COMMUNITY OF LEXIE.
0330 PM TSTM WND DMG SE TYLERTOWN 31.12N 90.14W
11/21/2007 WALTHALL MS LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN ON HIGHWAY 48.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 7:46 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.